Alert archive / North Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 19, 2005, 6:54 PM EDT for Davidson County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 19, 2005, 8:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 192300 CCA FFWRAH NCC057-200000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE RALEIGH NC 654 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 800 PM EDT * AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTHWEST OF FAIR GROVE...OR ABOUT 7 MILES NORTHEAST OF LEXINGTON...MOVING SOUTH AT 15 MPH. * THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN IN THIS AREA OVER THE PAST HOUR. FLOODING IS LIKELY ALONG INTERSTATE 85 BETWEEN THOMASVILLE AND LEXINGTON. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER IS USUALLY DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. DONT DROWN...TURN AROUND. LAT...LON 3596 8006 3596 8029 3581 8027 3580 8007 $$ DGS
1 follow-up statement
000 WGUS72 KRAH 192324 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 722 PM EDT SUN JUN 19 2005 NCC057-200000- DAVIDSON NC- 722 PM EDT SUN JUN 19 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 800 PM EDT FOR DAVIDSON COUNTY... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING OVER DAVIDSON COUNTY. ONE STORM WAS LOCATED NEAR LEXINGTON...AND ANOTHER WAS LOCATED OVER THE SOUTHERN PORTION OF THE COUNTY OVER DENTON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3596 8006 3587 8041 3551 8019 3552 8006 $$ DGS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:45 PM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 1:45 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT SUN JUN 19 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ANOMALOUS WEATHER PATTERN WITH UPPER TROUGH OVER THE MID ATLANTIC WILL PERSIST THROUGH EARLY THIS WEEK. STRONG UPPER RIDGING WILL CONTINUE OVER THE MIDWEST RIDING NORTH OF THE CLOSED UPPER LOW NOW SITTING OVER THE CAROLINAS. MODELS ARE IN GOOD AGREEMENT WITH THE STAGNATION OF THIS SYSTEM THROUGH TUE. WITH RESPECT TO MOISTURE... TODAY (SUNDAY) SEEMS THE MOST FAVORABLE FOR SHOWER AND THUNDERSTORM ACTIVITY. MODELS DECREASE LOW LEVEL MOISTURE BY 12Z MON SO BEST CHC OF PRECIP IS TODAY AND THIS EVENING. DO NOT EXPECT MUCH IN THE WAY OF PRECIP MON THRU WED. TEMPERATURES WILL ALSO REMAIN VERY SEASONAL WITH RELATIVELY LOW DEWPOINTS AND LOW HUMIDITY. THIS WILL CHANGE LATER IN THE WEEK PATTERN BEGINS TO CHANGE BY WEDNESDAY AS UPPER TROUGH DAMPENS AND MOVES OFFSHORE. RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST USHERING IN SOME WARMER TEMPERATURES FOR THE LATTER PART OF THE WEEK. PATTERN STILL APPEARS TO REMAIN RATHER DRY INTO MID WEEK WITH UPPER NW FLOW DEVELOPING. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... ...AN EVOLVING TYPICAL SUMMERTIME PATTERN... A LARGE AMPLITUDE RIDGE AXIS OVER THE PLAINS AT MIDWEEK DRIFTS SLOWLY EAST TO NEAR THE APPALACHIANS NEXT WEEKEND AND A SHARP HIGH AMPLITUDE TROUGH ALONG THE EAST COAST LIFTS OUT OVER THE WESTERN ATLANTIC. MODELS ARE GENERALLY CONSISTENT WITH THIS UPPER LEVEL PATTERN EXCEPT THAT THE GFS TROUGH GETS HUNG ON WHAT APPEARS TO BE GRID SCALE FEEDBACK OVER THE SAVANNAH BASIN LATE WED AND ITS INFLUENCE IS DISCOUNTED. WITH NW FLOW ALOFT...THE UKMET AND CANADIAN UPSTREAM PATTERN FAVORS MCS ACTION IN THE NRN MIDWEST TUE NGT-WED WHICH MAY IMPACT OUR CHANCES FOR CONVECTIVE PCPN WED NGT. THUS... POPS WILL BE SOMEWHAT ELEVATED FOR WED NGT. OTHERWISE... CONDITIONS SHOULD BE DRY DURING THE PERIOD AND TEMPERATURES GETTING HOTTER...IN THE 90S...WITH THIS PATTERN FOR CENTRAL NC...AND NOTHING MORE THAN AN ISOLATED AIRMASS STORM IN THE LATE DAY HOURS...POPS BELOW 20 PERCENT. && .AVIATION... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP BROKEN LAYERS OF CLOUDS BETWEEN 4 AND 8 THSD FEET THIS AFTERNOON AND BETWEEN 6 AND 12 THSD FEET OVERNIGHT AND INTO MONDAY MORNING. CONDITIONS SHOULD REMAIN VFR THROUGH THE PERIOD EXCEPT POSSIBLY IFR FOR STRATUS CEILINGS BELOW 1 THSD FEET AROUND DAYBREAK MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RFG LONG TERM...JO AVIATION...RFG
Hazardous weather outlook, Jun 19, 4:00 AM EDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 400 AM EDT SUN JUN 19 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 400 AM EDT SUN JUN 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 5:20 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT SUN JUN 19 2005 NCZ038-039-073-074-192215- ANSON-DAVIDSON-MONTGOMERY-RANDOLPH- 520 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...DAVIDSON...ANSON AND MONTGOMERY COUNTIES THROUGH 615 PM EDT... AT 520 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF LEXINGTON SOUTH TO MOUNT GILEAD ...NORWOOD...ANSONVILLE...AND WHITE STORE. THESE SHOWERS AND THUNDERSTORMS ARE DRIFTING SLOWLY SOUTHWEST AT AROUND 5 MPH. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN AND WESTERN PIEDMONT OF NORTH CAROLINA THROUGH THE REMAINDER OF THE AFTERNOON. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS TO TAKE SHELTER. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. MWS
Local storm report, Jun 19, 5:53 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL ANSONVILLE 35.10N 80.11W
06/19/2005 0.75 INCH ANSON NC PUBLIC
PENNY SIZE HAIL REPORTED ON US HIGHWAY 52 IN ANSONVILLE.
&&
MWSSpecial weather statement, Jun 19, 6:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 632 PM EDT SUN JUN 19 2005 NCZ038-039-073>075-083-084-200000- ANSON-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY- 632 PM EDT SUN JUN 19 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...DAVIDSON...RANDOLPH...MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 800 PM EDT... STRONG THUNDERSTORMS WILL BE SCATTERED ACROSS THE WESTERN PIEDMONT AND SANDHILLS. THESE STORMS ARE MOVING TO THE SOUTHWEST AT 10 MPH. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH IN AN HOUR CAN ALSO BE EXPECTED WITH THE STORMS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS WILL BE POSSIBLE. DGS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 17 min |
| Jun 19, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 32 min |
| Jun 19, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 18 min |
| Jun 19, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 22 min |
Nearby
Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.